Alert archive / Missouri / Tornado Warnings in 2015

Tornado Warning 12, NWS Paducah, KY

March 25, 2015Bollinger County, Missouri

NWS Paducah, KY issued this tornado warning at Mar 25, 2015, 9:13 PM CDT for Bollinger County, Missouri. It was in force for 17 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2015, 9:13 PM CDT (02:13 UTC)
Expired
Mar 25, 2015, 9:30 PM CDT
In force
17 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Bollinger County, MO

The radar

The Paducah radar (KPAH), 109 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 9:15 PM CDTTSTM WND DMG2 S Marble Hill, MOSMALL TREES DOWN ACROSS THE COUNTY
Mar 25, 9:15 PM CDTHAIL 0.752 S Marble Hill, MODIME SIZED HAIL COVERING THE GROUND
Mar 25, 9:20 PM CDTTSTM WND DMGMarble Hill, MOTREES AND POWER LINES DOWN IN MARBLE HILL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 7:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 2.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WFUS53 KPAH 260213
TORPAH
MOC017-260230-
/O.NEW.KPAH.TO.W.0012.150326T0213Z-150326T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
913 PM CDT WED MAR 25 2015

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN BOLLINGER COUNTY IN SOUTHEASTERN MISSOURI...

* UNTIL 930 PM CDT
    
* AT 913 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER MARBLE HILL...MOVING EAST AT 40 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO 
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS 
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS 
           LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN BOLLINGER COUNTY...INCLUDING THE FOLLOWING
  LOCATIONS...GLENALLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3715 9004 3733 9009 3739 8987 3716 8987
TIME...MOT...LOC 0213Z 258DEG 33KT 3727 8997 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

PS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 25, 2:35 PM CDT, 6 hours 38 minutes earlier.

Area forecast discussion, Mar 25, 2:35 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
235 PM CDT WED MAR 25 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT
ISSUED AT 235 PM CDT WED MAR 25 2015

AT THE TIME OF THIS WRITING A QUASI-STATIONARY FRONT EXTENDING EAST
NORTHEAST FROM A SURFACE LOW OVER WESTERN OKLAHOMA BISECTED OUR CWA
FROM NE-SW. A SHARP H5 TROUGH DIVING SOUTH SOUTHEAST ACROSS THE
CENTRAL ROCKIES WILL PUSH THE SURFACE LOW RAPIDLY ACROSS OUR AREA
TONIGHT.

IN THE MEANTIME THE APPROACH OF SAID LOW WILL CAUSE THE QUASI-
STATIONARY FRONT TO BE LIFTED BACK TO THE NORTH OF OUR CWA PUTING US
IN THE WARM SECTOR THROUGH THE AFTERNOON AND EARLY EVENING HOURS. AS
A RESULT...WITH THE SMALL EXCEPTION OF A FEW DISCREET WIDELY
SCATTERED THUNDERSTORMS SNEAKING UP FROM THE SOUTH DURING THIS
PERIOD...OUR REGION SHOULD REMAINMOSTLY DRY.

CHANCES FOR SHOWERS/THUNDERSTORMS RAMP UP QUICKLY AFTER 00Z (7PM
THIS EVENING) AS THE LOW APPROACHES THE SOUTHWEST PORTIONS OF OUR
CWA. THE BEST TIME FRAME FOR SEVERE THUNDERSTORMS SHOULD BE DURING
THE EVENING HOURS WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY THREATS. AS THE LOW RACES ACROSS OUR CWA OVERNIGHT...THE
SYSTEM SHOULD QUICKLY EVOLVE INTO MORE OF A HEAVY RAIN EVENT WITH
THE HIGHEST AMOUNTS EXPECTED GENERALLY NORTH AND WEST OF A LINE FROM
ROCKPORT INDIANA TO POPLAR BLUFF MISSOURI WHERE ONE TO TWO INCHES
ARE POSSIBLE. WITH THE LATEST MODEL RUNS HAVING SLIGHTLY SHIFTED THE
MAIN AXIS OF HIGHEST QPF LATE TONIGHT COMBINED WITH THE SPEED AT
WHICH THIS SYSTEM WILL MOVE ACROSS OUR AREA...NOT AS CONFIDENT IN
THE VERIFICATION OF OUR FLOOD WATCH BUT WILL KEEP THE FLAG FLYING
FOR THE TIME BEING.

IN THE WAKE OF THE SYSTEM...PECIPITATION WILL DIMINISH FROM WEST TO
EAST ON THURSDAY WITH ONLY MINIMAL ADDITIONAL QPF EXPECTED. AFTER AN
EXTREMELY BRIEF RESPITE...LATE THURSDAY NIGHT INTO FRIDAY MORNING A
SHORT WAVE DIVING SOUTHEAST ACROSS THE CENTRAL PLAIINS COMBINED WITH
LIMITED MOISTURE MAY GENERATE LIGHT PRECIPITATION OVER OUR FAR
WESTERN COUNTIES. PER SOUNDINGS...CRITICAL THICKNESSES...ETC
PRECIPITATION LATE THURSDAY NIGHT MAY FALL AS A RAIN/SNOW MIX WITH
ONLY RAIN EXPECTED FRIDAY MORNING.

BEYOND THAT HIGH PRESSURE SHOULD KEEP THE REGION DRY WITH BELOW
NORMAL TEMPERATURES FORECAST. WITH OVERNIGHT LOWS AT OR BELOW
FREEZING...FROST IS A POSSIBLITY THURSDAY NIGHT AND FRIDAY NIGHT.
PERSONS ACROSS THE AREA SHOULD TAKE THE APPROPRIATE ACTION FOR
PROTECTION OF TENDER OUTDOOR PLANTS THAT MAY ALREADY BE BUDDING.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 235 PM CDT WED MAR 25 2015

WITH HIGH PRESSURE CENTERED OVER THE GREAT LAKES REGION...NORTH TO
NORTHEAST WINDS AT THE SFC WILL KEEP US COOL FOR SATURDAY AS 850 MB
TEMPERATURES STAY BELOW ZERO. THE GFS/ECMWF/CANADIAN MODELS CONTINUE
TO INDICATE THE POSSIBILITY OF SOME LIGHT SNOW OR RAIN
SHOWERS...MAINLY SATURDAY MORNING IN PARTS OF SOUTHEAST MISSOURI IN
ASSOCIATION WITH SOME ENERGY DIVING SOUTH IN THE NORTHWEST FLOW
ALOFT. IT DOES APPEAR THAT WHATEVER MOVES THROUGH SHOULD BE FAIRLY
QUICK HITTING AND LEAVE THE AFTERNOON DRY.

AS THE CENTER OF THE HIGH MOVES SOUTHEAST, WINDS WILL BECOME
SOUTHERLY BY LATE SATURDAY NIGHT INTO SUNDAY. THIS WILL ALLOW
TEMPERATURES TO JUMP ON SUNDAY WITH HIGHS CLIMBING BACK INTO THE
50S.

A FRONTAL BOUNDARY WILL BE ADVANCING FROM THE NORTH ON SUNDAY AND
WILL LIKELY IMPACT THE AREA LATE IN THE DAY AND INTO THE EARLY
EVENING. THE GFS CONTINUES TO BE THE DRIEST MODEL WITH THE CANADIAN
BEING THE WETTEST. WILL CONTINUE WITH LOW POPS FOR NOW.

NORTHWEST FLOW ALOFT COMMENCES BEHIND THIS SYSTEM AND REMAINS IN
PLACE FOR THE EARLY PART OF THE WEEK. NO REAL PRECIPITATION CHANCES
APPEAR IN THE LATEST DATA UNTIL MAYBE WEDNESDAY. HOWEVER...WITH A NW
FLOW PATTERN...THAT CAN AND WILL ULTIMATELY CHANGE. WILL LIKELY
MAINTAIN SOME LOW CHANCE POPS LATE IN THE EXTENDED BUT THERE IS NOT
A STRONG ENOUGH SIGNAL AT THIS POINT TO FEEL CONFIDENT ON RAISING
POPS ANY MORE.

DESPITE A RATHER COLD DAY ON SATURDAY...TEMPERATURES WILL REBOUND ON
SUNDAY AND THEN REMAIN NEAR NORMAL OR EVEN ABOVE NORMAL FOR EARLY
NEXT WEEK.

&&

.AVIATION...
ISSUED AT 1246 PM CDT WED MAR 25 2015

WITH THE APPROACH OF A WEATHER SYSTEM TONIGHT...CIGS/VSBYS WILL
DETERIORATE DOWN TO AT LEAST MVFR LEVELS ALONG WITH INCREASING
CHANCES FOR SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE DURING THE OVERNIGHT HOURS. CONDITIONS WILL BEGIN
TO IMPROVE...AT LEAST AT KCGI/KPAH...TOWARD THE VERY END OF THE
PERIOD. VARIABLE WINDS GENERALLY AOB 10 KNOTS WILL SWING AROUND TO
THE NORTH AT 10-15 KNOTS ON THE BACK SIDE OF THE SYSTEM IN THE
LAST SIX HOURS OR SO OF THE FORECAST PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING
     FOR ILZ075-076-080>082-084-085-088.

MO...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING
     FOR MOZ076-086-087-100-107.

IN...NONE.
KY...NONE.
&&

SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...CW
Hazardous weather outlook, Mar 25, 3:08 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
308 PM CDT WED MAR 25 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
308 PM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH REMAINS IN EFFECT FROM 7 PM TONIGHT THROUGH 7 AM
THURSDAY FOR AREAS GENERALLY NORTH AND WEST OF A LINE FROM
FAIRFIELD ILLINOIS TO CAPE GIRARDEAU TO VAN BUREN MISSOURI. PLEASE
REFER TO THE WATCH FOR ADDITIONAL DETAILS.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE
REGION TONIGHT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER
MOST OF THE FOUR STATE REGION THROUGH THE NIGHT. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY CONCERNS. THE BEST CHANCES WILL
BE OVER SOUTHEAST MISSOURI IN THE EARLY EVENING...WHEN MORE
ISOLATED STORMS WILL BE POSSIBLE.

MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ON SELECTED AREA
RIVERS. SEE RIVER FLOOD WARNINGS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED FROST WILL BE POSSIBLE THROUGHOUT THE REGION THURSDAY
NIGHT...WHILE SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS
SOUTHERN ILLINOIS AND MUCH OF SOUTHWEST INDIANA. A MORE
SIGNIFICANT FREEZE IS EXPECTED FOR MOST OF THE REGION FRIDAY NIGHT
AND SATURDAY NIGHT. THOSE WITH AGRICULTURAL INTERESTS SHOULD MAKE
PLANS TO PROTECT ANY TENDER VEGETATION DURING THIS EARLY SPRING COLD
SNAP.

MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ON SELECTED AREA
RIVERS. SEE RIVER FLOOD WARNINGS FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD BE PREPARED FOR ACTIVATION FROM LATE
THIS AFTERNOON INTO THE OVERNIGHT HOURS.

JP

In the hours before

Local storm report, Mar 25, 8:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
816 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             JONESBORO               37.45N 89.27W
03/25/2015  M0.75 INCH       UNION              IL   TRAINED SPOTTER

            DIME SIZED HAIL

&&

SP
Local storm report, Mar 25, 8:25 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
825 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             COBDEN                  37.53N 89.25W
03/25/2015  M0.75 INCH       UNION              IL   TRAINED SPOTTER

&&

SP
Local storm report, Mar 25, 8:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
828 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             WARE                    37.45N 89.39W
03/25/2015  M1.00 INCH       UNION              IL   PUBLIC

            RELAYED VIA BROADCAST MEDIA

&&

SP
Local storm report, Mar 25, 8:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
844 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     2 W MILL SPRING         37.06N 90.72W
03/25/2015                   WAYNE              MO   LAW ENFORCEMENT

            LARGE TREE DOWN NEAR THE REYNOLDS/WAYNE COUNTY LINE

&&

SP
Local storm report, Mar 25, 8:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
854 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             5 NW CAPE GIRARDEAU     37.36N 89.61W
03/25/2015  M1.00 INCH       CAPE GIRARDEAU     MO   PUBLIC

            DELAYED REPORT

&&

SP
Local storm report, Mar 25, 9:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
911 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             WARE                    37.45N 89.39W
03/25/2015  M1.50 INCH       UNION              IL   BROADCAST MEDIA

            DELAYED REPORT

&&

SP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:38 PM CDTSevere Thunderstorm WarningPAHCape Girardeau52 min
Mar 25, 8:09 PM CDTSevere Thunderstorm WarningPAHButler, Carter, Wayne51 min
Mar 25, 8:43 PM CDTSevere Thunderstorm WarningPAHBollinger, Wayne47 min
Mar 25, 9:19 PM CDTSevere Thunderstorm WarningPAHRipley41 min
Mar 25, 9:24 PM CDTSevere Thunderstorm WarningPAHCape Girardeau, Scott51 min
Mar 25, 9:30 PM CDTFlash Flood WarningPAHBollinger, Wayne6 hr
Mar 25, 10:42 PM CDTSevere Thunderstorm WarningPAHStoddard21 min
Mar 25, 10:52 PM CDTFlash Flood WarningPAHCape Girardeau6 hr
Mar 26, 12:06 AM CDTAreal Flood WarningPAHPerry6 hr
Mar 26, 1:53 AM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid22 min
Mar 26, 10:47 AM CDTRiver Flood WarningPAHWayne36 hr

Nearby

Tornado Warnings in Missouri, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.